MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. SPIN THORACIC NAVIGATION SYSTEM

VERAN MEDICAL TECHNOLOGIES, INC. SPIN THORACIC NAVIGATION SYSTEM
Model Number SYS-4000
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned for evaluation.The connector cable port was replaced on-site which corrected the reported issue.Veran will continue to monitor field performance for this device.This event is being reported as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.
 
Event or Problem Description
The site recently replaced their connector cable port due to it being broken.During their case they continued to receive a "vpad not connected" error message.They tried several different connector cables and were still receiving this error message.They decided not to proceed with veran.Although there was no death or serious injury, this event is being reported due to the navigated procedure being discontinued after the patient was under anesthesia.
 
Additional Manufacturer Narrative
This report is being supplemented to correct b3: event date of the initial medwatch report.B3 should be (b)(6) 2023.
 
Additional Manufacturer Narrative
This report is being supplemented to provide the results of the investigation of the reported issue.The connector piece that was replaced was not returned, so no further investigation of the failure mode could take place.According to the investigation, there are several potential causes for the connector piece to break in the cable port including accidental or improper handling, plugging in the wrong instrument, or physical damage to the relevant components.A definitive root cause could not be determined.

Brand Name
SPIN THORACIC NAVIGATION SYSTEM
Common Device Name
NAVIGATION SYSTEM
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key17242473
Report Number3007222345-2023-00064
Device Sequence Number17817170
Product Code JAK
UDI-Device Identifier00815686020101
UDI-Public815686020101
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYS-4000
Device Catalogue NumberSYS-4000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer07/19/2023
10/20/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date07/19/2023
12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown